I'm 52 years old. I had my last regular period in Sept. of 2011. In July of 2012 (approximately) I had a tiny amount of brown spotting that lasted a couple of days at the most. I didn't think anything of it at the time because I was using bio identical hormones at the time and thought this may be a side effect of those. Then maybe three months ago or so, same thing, a tiny amount of brown spotting that only lasted a couple of days. Now just last night I started spotting again. This time it's a bit more, enough to require a panty liner and was a little red at first, but now has turned brown. I'm a little worried this could be something serious. Could it be that I'm not completely in menopause yet as about a week to a week and a half before each of these spotting incidents I almost felt like I may have been ovulating...I had the extra wet mucous ect. that I always felt when I was menstruating on a regular basis. Do I need to be concerned?
Dear An_250342, This is a difficult question to answer; you may indeed still be having some of your own ovarian activity accounting for the bleeding, and other symptoms. And you are young (yes, 52 is young!) To be on the safe side, many gynecologists would probably suggest that you have a transvaginal ultrasound to look at the lining of the uterus; another option would be an endometrial biopsy, which sounds scary but isn't-it's done in the office, attended by some cramping-but it's over pretty quickly. Both of those would be intended to rule out abnormalities in the uterus accounting for any erratic bleeding. It is most likely not worrisome, but might be a good thing to rule out any abnormalities, Good luck, Mary Jane
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.